I started taking medication around a year and 2 months ago. I have a very very severe phobia of throwing up and has caused my life to be waaaay too challenging. i Started taking Lexapro, that did not work...so I took Pristiq. For a couple months I called it my miracle drug becuase it seriously reduced my anxiety. Because I felt as if my anxiety was taken care of, I decided to tackle my depression problem but doubling my pristiq dosage and start taking Welbutrin. All of a sudden my anxiety started increasing again, so after about 2 months I stopped Welbutrin...and here we are months later and my anxiety is getting worse and worse.
Thats just a little background info....my question is, Should I look into taking a different medication? Is it possible for medications to work, then all of a sudden just stop working for you?
I was a senior this past year (when my anxiety started getting bad again) and I am going to college in a month...I was thinking my heightend anxiety was becuase of that...should I wait for college to become my new "norm"? or should I look into a new med so I dont go into college freaking everyone out with my constant panic attacks that occur almost every day?
So you tryed meds, but I think taking them as they were not prescribed did more harm than good. But I have been desperate before trying to fnd a cure to this crap. But have you ever tryed therapy, being so young that could really help.
All meds I am/have taken were perscribed and taken as perscribed. I have been in therapy...to 2 different people and it hasnt worked out. It is difficult to find a therapist because emetophobia (fear of throwing up) is a unique anxiety and is isnt understood by a lot of people. Both therapists just simply told me...throwing up is not a big deal...and repeated it over and over until I wanted to punch them in the face becuase to me it is a huge deal! I saw each person for 2 months, 1 after another.
Are you on any meds right now? Still on the Pristiq?
My advice would be to go ahead and try something else. For one, you were doing well and had success intially. Unfortunately the increase in the Pristiq and adding the Wellbutrin was way too much, which isn't suprising, especially the Wellbutrin, it can be quite activating.
I would talk with your doctor about trying something else. If you're not still on the Pristiq...what about giving that another shot?
Also, finding the right therapist can be rough, and you're right...not all of them have the best understanding of some of these phobias. In the end, the actual phobia shouldn't matter quite as much as the therapy needed to reduce the anxiety and anxious way of thinking and "what iffing". I would try to find another therapist and be sure to communicate your feelings to him/her...especially about what did NOT work in therapy before...mostly that you felt you weren't understood and being dismissed. If you didn't before...look for a therapist that practices CBT (cognitive behavioral therapy). That would be ideal for your situation.
Don't give up..you obtained relief before and can get there again. Sometimes the process is long and involves a bit of trial and error which is surely frustrating. Keep plugging away. I would seek out help now while at the same time start looking for professionals (doc and therapist) where you are going to school, so you can have a smooth transition.
I am currently still taking 100mg of Pristiq daily. I did my best when i was on 50mg...then they upped it to 100 and added Welbutrin and my anxiety has been bad if not worse than original ever since. I talked to my psychiatrist about lowering my dosage of Pristiq, but she thought that wasnt a good idea.
I will look into CBT...What is the difference between that and regular therapy?
The problem is im going to a university in a different state..Im not really sure how payment works by all means so this may not be the smartest question but will insurance cover therapy and stuff in a different state?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST